Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Mild knee pain. Overweight. Is it early arthritis? - Online Doctor Chats

Date : 30-May-2013
User rating for this question
Very Good Posted in: Arthritis
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User:Hello doctor ,
Doctor:How are you doing?
User:For past few months i have been observing an mild knee pain specially when i climb stairs
Doctor:Has there been any trauma or anything?
Doctor:What is your weight?
User:when started my excercise then i noticed the pain vanished, but now i am not regular to my exercise and the pain has aggravated
Doctor:and your height?
Doctor:I think its your weight which is putting stress on your joints,
User:that is 174 cms
Doctor:We would be looking at some kind of early arthritis
User:what should i do to get rid of this
Doctor:if you dont start exercising and lose weight
Doctor:The treatment is to exercise , lose weight
Doctor:Temporary relief can be with Volini spray or hot fomentation
User:i have done hard to loose weight but unable to as i am from the child
Doctor:Has a thyroid profile been done for you?
User:for last one year i was more on salads and fruits and braught my weight to 89 but now i am sick of salads and eat rice
User:my t3 t4 and tsh are normal
Doctor:i understand
Doctor:When was it checked?
User:some time last year
Doctor:Lets do one thing
Doctor:I will tell you the basic principles of diet and exercise
Doctor:and set up an appointment with a dietitian for you
Doctor:She will call you at a time of your choice
User:that's grt
Doctor:and make a healthy diet plan for you
Doctor:So you can eat the food you want
Doctor:and lose weight as well
User:that sounds good
Doctor:For the exercise part, I would be looking at cardiovascular exercise for you for about 50 minutes daaily
Doctor:You can walk jog run skip swim
Doctor:do whatever you like
Doctor:But you need to do it atleast 5-6 days a week
Doctor:Start slowly but build it up gradually
Doctor:So you can start with 20 minutes and build it by 5 minutes a week
Doctor:After 2-3 months, we'll start you on weight training for which you'll need to visit a gyn
Doctor:Does that sound ok?
Doctor:as far as the diet is concerned
Doctor:Breakfast should be the heaviest meal and dinner should be your lightest meal
User:ok i do the reverse
Doctor:Dinner should be by 8:30 pm assuming you go to sleep by 11 pm
Doctor:also, eat something small every 3-4 hours
Doctor:If you want to eat rice, dont eat it at dinner time
Doctor:and if you must, eat brown rice
Doctor:that has more fibre and is much healthier
Doctor:also start your day with a fruit
Doctor:followed by poha/2 idlis/upma/
Doctor:do you eat non veg?
User:once in a month
Doctor:No eggs also?
User:not at all except for the egg puff which is very very rare
Doctor:After that say around 10-11 pm have 1 cup coffee + 1 biscuit
Doctor:Lunch can be 1 cup rive + dal+veggies+salad
Doctor:In the evening have a fruit bowl/sandwich/poha
Doctor:and dinner can be 1-2 chapattis +dal+veggies
Doctor:Does that sound ok to you?
User:yes but need to struggle initially
Doctor:You will feel more active and you will do better at work as well
User:yes i have experienced this but was not able to sustain
User:sustaining the exercise and diet is more important
Doctor:because you were depriving yourself of your favourite food
Doctor:This way, you can eat your favourite food and still lose weight
User:missed to tell you I have a collestrol pills daily night Razel 5 mg" does this pills have a side effect on the knees
Doctor:It can lead to pain in the muscles,
Doctor:That is a known side effect
Doctor:I would suggest that you get a creatinine kinase level done
Doctor:This can tell us whether its a myopathy
User:what myopathy is
Doctor:If this pain is due to the statin, The only treatment for this would be to stop the drug
Doctor:Myopathy means a problem with the muscles
User:then in such case how would the collestrol level be managed
Doctor:It can be managed if you lose weight, exercise and manage your diet
Doctor:But we cannot say definitely its because of the drug you're taking
User:my collestrol LDL was 140 but still the local Dr suggested for the pills
Doctor:Have you been screened for diabetes?
User:yes in my last master check up
User:i am not a diabetic , last feb
Doctor:Did anybody in your family have heart disease?
User:none , but my mother was diabetic and hence issue with heart
Doctor:at what age did she have the problem?
User:at 53-54
Doctor:See, in my opinion you need not take this drug
Doctor:There is no need
Doctor:We can very well control it with dietary modification and exercise
User:ok that great
User:i will start exercising from , can i expect the dieticians call
Doctor:But I want you to speak with the dietician
User:for sure
Doctor:Tell her you have higher levels of cholesterol
Doctor:She'll plan accordingly
User:wil do
Doctor:Within 2-3 months I think we should be looking at a better, more permanent solution
User:will you place a request on my behalf for a call
User:yes i agree
Doctor:I did that already
Doctor:They'll call you in some time
User:that grt thanks by when can i expect the call
Doctor:Within the next 15-30 minutes
Doctor:Is there anything else I can help you with?
User:thanks a ton doctor , i will stop the collestrol drug and however monitor my levels for few months
User:nothing . It was nice chatting with you, you had been a great support ...thanks once again
Doctor:Thanks for consulting me
Doctor:Bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor